Im 20 years old and i want to start birth control. I started almost 2 weeks ago i was told to take the pill the first sunday after starting my period. My period stopped a week ago. While i was at work blood poured down my leg as if i spilt a bucket of paint down on my lap. I feel its from my birth control but im not sure. im very scared taking the pill could of done damage of some sort. Please contact me asap. i need to know if this is serious or not. thank you Evie
Welcome to ehealthforum.
Stopping the birth control pills in between can result in withdrawal bleeding. The pills contain hormones in them to which your body adjusts, once you stop taking them, the levels of hormones come down resulting in bleeding similar to your periods. Consider this as your periods. Start with a fresh new pack when you are done with your periods. Read the instruction leaflet that comes along with it very carefully before you start taking them. Take 1 pill daily at similar time of the day without missing them in between. Avoid unprotected intercourse in between wile you are on the first pack. At the end of the pack, you will get your periods, start with next pack once you get your periods as instructed in the instruction leaflet.
Visit a gynecologist to discuss in detail about birth control pill use and how to use them.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Birth Control , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.